Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 158, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 16, 2014, 7:10 PM CDT for 6 counties in Iowa. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2014, 7:10 PM CDT (00:10 UTC)
- Expired
- Jun 16, 2014, 8:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 136 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 7:22 PM CDT | TORNADO | 1 S Laurens, IA | BRIEF MULTIPLE TOUCHDOWNS OF ROPE TORNADO. |
| Jun 16, 7:35 PM CDT | TSTM WND DMG | 1 Wsw Eagle Grove, IA | SEVERAL LARGE TREE LIMBS DOWN...MOSTLY AROUND 4 INCHES IN DIAMETER WITH A COUPLE LARGER ONES. TIME ESTIMATED BY RADAR. |
| Jun 16, 7:54 PM CDT | TSTM WND DMG | Wnw Gilmore City, IA | SEVERAL 3 TO 4 INCH DIAMETER TREE LIMBS DOWN WITH A FEW 6 INCHES DIAMETER LIMBS OR LARGER. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 12:25 PM CDT | Tornado Watch | SPC | 8 hr |
| Jun 16, 5:37 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.2 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 2158 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
334
WUUS53 KDMX 170010
SVRDMX
IAC081-091-109-147-151-197-170100-
/O.NEW.KDMX.SV.W.0158.140617T0010Z-140617T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
710 PM CDT MON JUN 16 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PALO ALTO COUNTY IN NORTHWEST IOWA...
POCAHONTAS COUNTY IN NORTHWEST IOWA...
HUMBOLDT COUNTY IN NORTH CENTRAL IOWA...
SOUTHERN KOSSUTH COUNTY IN NORTH CENTRAL IOWA...
SOUTHWESTERN HANCOCK COUNTY IN NORTH CENTRAL IOWA...
NORTHWESTERN WRIGHT COUNTY IN NORTH CENTRAL IOWA...
* UNTIL 800 PM CDT
* AT 710 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF POCAHONTAS...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ALGONA...POCAHONTAS...DAKOTA CITY...HUMBOLDT...EAGLE GROVE...
BRITT...LAURENS...RUSH LAKE...WEST BEND...KANAWHA...GOLDFIELD...
ROLFE...GILMORE CITY...WESLEY...LIVERMORE...CORWITH...BODE...
MALLARD...LU VERNE AND RENWICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT TUESDAY MORNING
FOR NORTHWEST IOWA.A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1200
AM CDT TUESDAY MORNING FOR NORTHERN IOWA.
LAT...LON 4314 9380 4265 9382 4265 9452 4270 9492
4297 9491
TIME...MOT...LOC 0010Z 266DEG 50KT 4282 9452
HAIL...1.25IN
WIND...60MPH
$$
JOHNSON2 follow-up statements
704
WWUS53 KDMX 170029
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
729 PM CDT MON JUN 16 2014
IAC081-091-109-147-151-197-170100-
/O.CON.KDMX.SV.W.0158.000000T0000Z-140617T0100Z/
PALO ALTO IA-POCAHONTAS IA-HUMBOLDT IA-KOSSUTH IA-HANCOCK IA-
WRIGHT IA-
729 PM CDT MON JUN 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHERN PALO ALTO...POCAHONTAS...HUMBOLDT...SOUTHERN KOSSUTH...
SOUTHWESTERN HANCOCK AND NORTHWESTERN WRIGHT COUNTIES...
AT 728 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES WEST OF
EAGLE GROVE...OR 11 MILES EAST OF DAKOTA CITY...MOVING EAST AT 35
MPH. ANOTHER SEVERE STORM WAS OVER ROLFE AND A THIRD STORM NEAR
LAURENS. ALL OF THESE STORMS ARE CAPABLE OF PRODUCING SEVERE
WEATHER.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ALGONA...POCAHONTAS...DAKOTA CITY...HUMBOLDT...EAGLE GROVE...BRITT...
LAURENS...RUSH LAKE...WEST BEND...KANAWHA...GOLDFIELD...ROLFE...
GILMORE CITY...WESLEY...LIVERMORE...CORWITH...BODE...MALLARD...LU
VERNE AND RENWICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT TUESDAY MORNING
FOR NORTHWEST IOWA.A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1200
AM CDT TUESDAY MORNING FOR NORTHERN IOWA.
LAT...LON 4314 9380 4265 9382 4265 9452 4270 9492
4297 9491
TIME...MOT...LOC 0028Z 277DEG 31KT 4268 9399
HAIL...1.25IN
WIND...60MPH
$$
JOHNSON477
WWUS53 KDMX 170054
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
754 PM CDT MON JUN 16 2014
IAC081-091-109-147-151-197-170104-
/O.EXP.KDMX.SV.W.0158.000000T0000Z-140617T0100Z/
PALO ALTO IA-POCAHONTAS IA-HUMBOLDT IA-KOSSUTH IA-HANCOCK IA-
WRIGHT IA-
754 PM CDT MON JUN 16 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PALO ALTO...
POCAHONTAS...HUMBOLDT...SOUTHERN KOSSUTH...SOUTHWESTERN HANCOCK AND
NORTHWESTERN WRIGHT COUNTIES WILL EXPIRE AT 800 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT TUESDAY MORNING
FOR NORTHWEST IOWA.A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1200
AM CDT TUESDAY MORNING FOR NORTHERN IOWA.
LAT...LON 4314 9380 4265 9382 4265 9452 4270 9492
4297 9491
TIME...MOT...LOC 0053Z 266DEG 50KT 4268 9399
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:56 PM CDT, 14 minutes earlier.
Area forecast discussion, Jun 16, 6:56 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 656 PM CDT MON JUN 16 2014 .SHORT TERM /TONIGHT/... ISSUED AT 317 PM CDT MON JUN 16 2014 WARM FRONT...THOUGH DIFFUSE...EXTENDS FROM EAST CENTRAL NEBRASKA INTO SE IA. THAT LINES UP FAIRLY CLOSE WITH THE CONVECTION ARES AND THE MOISTURE GRADIENT AT H8 AND WITH THE PWAT...THOUGH EACH OF THOSE AREA A BIT FARTHER NORTHEAST. VERY UNSTABLE AIRMASS WITH LI'S TO -12 AND CAPE ABOVE 6000 J/KG. WITH THE STRONG SHEAR IN PLACE...SEVERE WEATHER WILL BE EASY TO DEVELOP. WILL EXTEND THE TOR WATCH FOR SEVERAL COUNTIES SHORTLY. ALSO GO WITH A FFA U.S. HIGHWAY 30 ON NORTH TONIGHT WITH POTENTIAL FOR SIGNIFICANT RAINFALL I AREAS WHERE THE PAST FEW DAYS HAVE BEEN QUITE WET. .LONG TERM /TUESDAY THROUGH MONDAY/... ISSUED AT 317 PM CDT MON JUN 16 2014 SOUTHWEST FLOW PATTERN REMAINS IN PLACE THROUGH MUCH OF THE WEEK AS THE UPPER LEVEL TROUGH SLOWLY MEANDERS FROM THE PACIFIC NORTHWEST EASTWARD INTO THE NORTHERN PLAINS BY THURSDAY INTO FRIDAY. THIS WILL ALLOW FOR A CONTINUED PUSH OF WARM AIR AND MOISTURE INTO THE STATE OVER THE NEXT FEW DAYS...WITH ENERGY LIFTING OUT OF THE WESTERN US TROUGH AND THROUGH THE REGION WHICH SHOULD ALLOW FOR INTERMITTENT CHANCES OF THUNDERSTORMS THROUGH THE WEEK. INITIALLY TUESDAY PUSH OF MUCH WARMER AIR SHOULD KEEP THE AREA CAPPED ALOFT DURING THE DAYTIME HOURS...WITH EXPECTED DEVELOPMENT ACROSS SOUTHERN MINNESOTA ON THE EDGE OF THE CAP. THIS ACTIVITY IS EXPECTED TO DIVE SOUTHEASTWARD THROUGH THE NORTHERN/EASTERN CWA TUESDAY NIGHT. SFC TROUGH ASSOCIATED WITH THE WESTERN US UPPER TROUGH TO PUSH EASTWARD AND APPROACH THE WESTERN CWA LATE WEDNESDAY INTO THURSDAY...BRINGING THE NEXT CHANCE FOR MORE WIDESPREAD THUNDERSTORMS. EXTENDED MODELS BRING THE COOL FRONTAL BOUNDARY THROUGH THE AREA THURSDAY...WITH WEAK CYCLONIC FLOW ALOFT INTO FRIDAY WHICH MAY RESULT IN SOME LINGERING CHANCES FOR THUNDERSTORMS WITH THE BULK OF THE ACTIVITY EXPECTED LATE WEDNESDAY INTO THURSDAY. PATTERN REMAINS A BIT MORE MUDDLED INTO THE WEEKEND WITH A FRONTAL BOUNDARY STALLED OVER THE AREA AND WEAK CYCLONIC FLOW ALOFT. OTHERWISE UPPER RIDGING TO BUILD INTO THE CENTRAL US FOR EARLY NEXT WEEK WHICH LOOKS TO LEND TOWARD A DRIER FORECAST AGAIN INTO THE BEGINNING OF THE WORK WEEK. && .AVIATION...17/00Z ISSUED AT 657 PM CDT MON JUN 16 2014 STRONG STORMS ALONG THE HIGHWAY 20 CORRIDOR WILL SLOWLY SINK TO THE I-80 CORRIDOR BY 06Z. SOUTHERLY WIND WILL INCREASE AHEAD OF THE STORMS AND NON THUNDERSTORM SFC WND G40KTS IS POSSIBLE. IFR CIGS ARE LIKELY WITH STORMS ALONG WITH 1/4SM VSBYS IN HEAVY RAINFALL. THESE LOW VSBY CONDITIONS ARE VERY HIT OR MISS SO THEY WERE NOT FORECAST IN TAFS. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY MORNING FOR BLACK HAWK-BREMER-BUTLER-CALHOUN-CERRO GORDO-EMMET- FRANKLIN-GRUNDY-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-PALO ALTO-POCAHONTAS-SAC-WEBSTER-WINNEBAGO-WORTH-WRIGHT. && SHORT TERM...MS JUN 14 LONG TERM...BEERENDS AVIATION...FAB
Hazardous weather outlook, Jun 16, 3:33 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 333 PM CDT MON JUN 16 2014 IAZ004>007-015>017-023>028-033>039-171000- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- 333 PM CDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. SEVERE THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS THE AREA THIS EVENING INTO TONIGHT. VERY LARGE HAIL TO THE SIZE OF BASEBALLS...A FEW TORNADOES AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS ACROSS THE AREA. HEAVY RAINFALL IS POSSIBLE WITH INTENSE RAINFALL RATES EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE PERIOD WITH THE HIGHEST CHANCES TUESDAY NIGHT AND AGAIN WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. LOCALLY HEAVY RAIN AND A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING INTO TONIGHT. IAZ070>075-081>086-092>097-171000- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 333 PM CDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS EVENING INTO TONIGHT. LARGE HAIL...AN ISOLATED TORNADO AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS. HEAVY RAINFALL IS POSSIBLE WITH THE STORMS AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE PERIOD WITH THE HIGHEST CHANCES WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. LOCALLY HEAVY RAIN AND A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE TONIGHT. IAZ044>050-057>062-171000- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK- 333 PM CDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP/SPREAD ACROSS THE AREA THIS EVENING INTO TONIGHT. VERY LARGE HAIL TO THE SIZE OF BASEBALLS...A FEW TORNADOES AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS ACROSS THE AREA. HEAVY RAINFALL IS POSSIBLE WITH THE STORMS AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE PERIOD WITH THE HIGHEST CHANCES WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. LOCALLY HEAVY RAIN AND A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS EVENING INTO TONIGHT. MJB
In the hours before
Local storm report, Jun 16, 6:43 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
643 PM CDT MON JUN 16 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG ALGONA 43.07N 94.23W
06/16/2014 KOSSUTH IA PUBLIC
4-5 INCH DIAMETER TREE BRANCHES DOWN, DIME
SIZE HAIL AND 2 INCHES OF PONDED WATER ON
THE ROAD
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 16, 6:53 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
653 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TORNADO 4 ENE PLOVER 42.91N 94.55W
06/16/2014 PALO ALTO IA 911 CALL CENTER
PALO ALTO COUNTY SHERRIF CONFIRMED TORNADO.
&&
FBOKSALocal storm report, Jun 16, 6:56 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
656 PM CDT MON JUN 16 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TORNADO 1 NNE CLEAR LAKE 43.15N 93.37W
06/16/2014 CERRO GORDO IA TRAINED SPOTTER
POSSIBLE TOUCHDOWN
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 16, 6:58 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
658 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM NON-TSTM WND GST MASON CITY AIRPORT 43.16N 93.33W
06/16/2014 M64 MPH CERRO GORDO IA ASOS
&&
MS JUN 14Local storm report, Jun 16, 7:01 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
701 PM CDT MON JUN 16 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM TORNADO 5 NW MASON CITY 43.21N 93.26W
06/16/2014 CERRO GORDO IA PUBLIC
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 16, 7:03 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
703 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM NON-TSTM WND GST MASON CITY AIRPORT 43.16N 93.33W
06/16/2014 M65 MPH CERRO GORDO IA ASOS
&&
MS JUN 14The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:12 PM CDT | Flash Flood Warning | DMX | Humboldt, Pocahontas | 9 hr |
| Jun 16, 7:15 PM CDT | Tornado Warning | DMX | Butler, Franklin | 30 min |
| Jun 16, 7:20 PM CDT | Severe Thunderstorm Warning | DMX | Butler | 55 min |
| Jun 16, 7:25 PM CDT | Tornado Warning | DMX | Palo Alto, Pocahontas | 35 min |
| Jun 16, 7:35 PM CDT | Tornado Warning | DMX | Butler, Franklin | 40 min |
| Jun 16, 7:45 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Humboldt, Webster, Wright | 45 min |
| Jun 16, 7:46 PM CDT | Severe Thunderstorm Warning | DMX | Bremer, Butler, Franklin, Grundy, Hardin | 59 min |
| Jun 16, 7:53 PM CDT | Tornado Warning | DMX | Black Hawk, Bremer, Butler | 37 min |
| Jun 16, 7:54 PM CDT | Flash Flood Warning | DMX | Butler, Franklin, Grundy, Hardin | 3 hr |
| Jun 16, 8:04 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Grundy | 56 min |
| Jun 16, 8:15 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Hardin, Marshall, Story | 45 min |
| Jun 16, 8:16 PM CDT | Tornado Warning | DMX | Black Hawk, Bremer | 29 min |
| Jun 16, 8:19 PM CDT | River Flood Warning | DMX | Emmet | 19 days |
| Jun 16, 8:19 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy, Hardin, Marshall, Tama | 41 min |
| Jun 16, 8:22 PM CDT | Tornado Warning | DMX | Bremer | 23 min |
| Jun 16, 8:33 PM CDT | Flash Flood Warning | DMX | Grundy, Hamilton, Hardin, Webster, Wright | 3 hr |
| Jun 16, 8:45 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy, Marshall, Tama | 45 min |
| Jun 16, 8:46 PM CDT | Tornado Warning | DMX | Tama | 29 min |
| Jun 16, 8:59 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Grundy | 61 min |
| Jun 16, 9:06 PM CDT | Special Weather Statement | DMX | Marshall | 39 min |
| Jun 16, 9:25 PM CDT | River Flood Warning | DMX | Humboldt | 12 days |
| Jun 16, 9:26 PM CDT | Severe Thunderstorm Warning | DMX | Tama | 19 min |
| Jun 16, 9:41 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Humboldt, Pocahontas, Webster | 34 min |
| Jun 16, 11:34 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Story | 56 min |
| Jun 16, 11:40 PM CDT | Flash Flood Warning | DMX | Grundy, Hamilton, Hardin, Webster, Wright | 6 hr |
| Jun 16, 11:42 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Crawford, Sac | 63 min |
| Jun 17, 12:01 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Boone, Dallas, Greene, Guthrie | 44 min |
| Jun 17, 12:38 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Guthrie, Madison, Polk, Story and 1 more | 52 min |
| Jun 17, 12:57 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk | 33 min |
| Jun 17, 1:21 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Polk, Warren | 39 min |
| Jun 17, 1:24 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Madison, Warren | 51 min |
| Jun 17, 1:57 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Lucas, Mahaska, Marion, Monroe, Poweshiek and 1 more | 63 min |
| Jun 17, 2:41 AM CDT | River Flood Warning | DMX | Palo Alto, Pocahontas | 11 days |
| Jun 17, 11:06 AM CDT | River Flood Warning | DMX | Webster | 9 days |
| Jun 17, 3:59 PM CDT | Flash Flood Watch | DMX | Black Hawk, Bremer, Butler, Calhoun, Cerro Gordo, Emmet and 17 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.